MAUDE Adverse Event Report: ORGANOGENESIS INC. PURAPLY MICRONIZED WOUND MATRIX; PURAPLY MZ

ORGANOGENESIS INC. PURAPLY MICRONIZED WOUND MATRIX; PURAPLY MZ
Model Number 515-061
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Seroma (2069); Post Operative Wound Infection (2446)
Date of Event 02/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: physician used puraply mz in a surgical wound, and that surgical wound formed a seroma and subsequently became infected.Report summary: this report is based on information provided by (b)(4), distributor representative, who relayed responses from dr.(b)(6) via email, and all available documentation.During a general discussion regarding organogenesis products, (b)(4), executive director, orthopedic biologics at organogenesis, was informed of an event involving the use of puraply mz.The event involved postoperative seroma formation at the surgical site, which subsequently became infected and necessitated a return to the operating room (or) for debridement and washout.The complaint about the event was not initiated at the request of the physician.The patient, rr, a 74-year-old female with no significant medical or surgical history and known allergy to codeine, underwent surgical incision of a 6 cm right lateral knee lipoma on (b)(6) 2025.No bone or tendon exposure was noted during the procedure.Puraply mz (lot # mz240516.1.1b) was applied to the tissue of the surgical site and surgical incision to manage the surgical wound.No other wound care products were utilized.According to dr.(b)(6), three days postoperatively, the patient developed a seroma that subsequently became infected.She was hospitalized for four days due to the localized infection.There were no systemic signs of infection other than fever.During the admission, the patient underwent surgical debridement and washout of the surgical wound.During the procedure, the wound was irrigated and managed with the application of puraply am, which was packed and applied on the wound bed following debridement.Intraoperative cultures were negative for aerobic and anaerobic organisms with occasional white blood cells noted.Laboratory values included a white blood cell count of 8.52 and crp of 3.62.The patient was treated with intravenous antibiotics (zosyn, vancomycin, and daptomycin) and discharged after 4 days.The wound subsequently healed, and the patient has returned to full functional status.The event has resolved.According to dr.(b)(6), the event is related to puraply mz and noted this was his first time using the product.He indicated that seroma formation with infection is not a typical complication following lipoma resection at the knee.We are treating this report as an adverse event.Medical assessment: this event is moderate in severity.The patient required hospitalization and surgical intervention due to postoperative seroma formation and secondary infection.There was no indication of death, life-threatening injury, or permanent impairment.The event resolved, the wound healed, and the patient recovered with full return to function.While the physician considers the event related to puraply mz, the event is assessed as possibly related.As noted by dr.(b)(6), seroma formation with secondary infection is not a typical complication following lipoma resection in the knee region.Such complications are more commonly reported in breast and abdominal wall surgeries.1-4 however, seroma formation is a recognized postoperative complication- particularly in surgeries involving soft tissue excision or the creation of a potential dead space, as may occur in lipoma resections.1,5,6 seromas can increase the risk of secondary infection by serving as a medium for bacterial growth.1,2, 7-11 this supports the assessment the infection was not attributable to puraply mz.Furthermore, the product is terminally sterilized with gamma irradiation during manufacturing, and all sterilization processing specifications were met.The risks for seroma and subsequent infection are considered independent of puraply mz, and while a causal relationship cannot be ruled out, the event may be multifactorial and not soley attributable to puraply mz.No other complaints regarding this puraply mz lot have been reported to date.If additional information becomes available, this assessment will be re-evaluated and updated as necessary.Conclusion: opinion of the treating clinician.Severity: moderate.Relatedness: related.Expectedness: not expected.Medical assessment of the oi medical assessor.Severity: moderate.Relatedness: possibly related.Expectedness: not expected.

Brand Name
PURAPLY MICRONIZED WOUND MATRIX
Common Device Name
PURAPLY MZ
Manufacturer (Section D)
ORGANOGENESIS INC.
150 dan road
canton MA 02021
Manufacturer (Section G)
ORGANOGENESIS INC.
150 dan road
canton MA 02021
Manufacturer Contact
christina nichols
85 dan road
canton, MA 02021
7815776065
MDR Report Key22078753
Report Number1000148471-2025-00004
Device Sequence Number8702609
Product Code KGN
UDI-Device Identifier00618474000404
UDI-Public00618474000404
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K220317
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number515-061
Device Lot NumberMZ240516.1.1B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale